MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL ET TUBE, CUFFED, SPIRAL-FLEX 7.0; TUBE, TRACHEAL (W/WO CONNECTOR
Catalog Number 5-12614
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 06/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the spiral coil keeps getting kinked." the patient desated below 95%.They were reported as fine after the in cident.
 
Additional Manufacturer Narrative
(b)(4).Section d.4.- corrected to 'unknown'.The full udi number is not available as complainant did not report a lot number.The customer returned one unit 5-12614 et tube, cuffed, spiral-flex 7.0 for investigation.The returned et tube was visually examined with and without magnification.Visual examination of the sample revealed that the tube was kinked throughout the length of the tube.The inner part of the tube was occluded due to the kink.It was evident that the returned sample would not pass a kink test based on the extent of the damage.No functional testing was performed on the returned sample.It was evident that the returned sample would not pass a kink test based on the extent of the damage observed.The customer did not provide a lot number; t herefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu for this product states "if a reinforced tube is used orally, a bite block is recommended." the reported complaint of "tube kinked" was confirmed based upon the sample received.The damage observed on the et tube is consistent with damage that can be caused by pinching the tube with high force.It could not be determined what caused the tube to kink, but it could have been caused by the positioning of the patient and/or the patient biting the tube.Based on the type of damage observed, unintentional user error caused or contributed to this event.Corrected data: (b)(4).
 
Event or Problem Description
It was reported that: "the spiral coil keeps getting kinked." the patient desated below 95%.They were reported as fine after the incident.

Brand Name
ET TUBE, CUFFED, SPIRAL-FLEX 7.0
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19653682
Report Number3003898360-2024-00777
Device Sequence Number6632391
Product Code BTR
UDI-Device Identifier04026704397402
UDI-Public04026704397402
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K844296
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-12614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown